MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
No known event occurred.Patient presented to the clinic with pain & loss of function.Imaging indicated a failed glenoid component.It is unclear if any specific event led to the failure.The humeral head, replicator plate, torque defining screw, & glenoid component were explanted.The glenoid component was completely dissociated from the glenoid bone.All three peripheral pegs remained on the glenoid component.The central cage was still in the bone & was explanted with the cage removal tool.The glenoid was observed to have significant bone loss, leading the surgeon to opt for a hemi prosthesis & bone graft for the glenoid defect.He used a new replicator plate, torque defining screw, & humeral head from exactech, along with opteform rt & & cancellous chips for the glenoid.
 
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6), 300-01-11 - equinoxe, humeral stem primary, press fit 11mm, (b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s, (b)(6), 300-20-02 - equinox square torque define screw drive kit, (b)(6), 310-01-44 - equinoxe, humeral head short, 44mm (alpha), (b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, g.The revision reported was likely the result of prosthesis fracture resulting in the migration and subsequent wear of the glenoid component.The cause of the fracture may be due to incomplete seating of the implant and/or off-axis drilling of the peg holes during implantation resulting in a rocking horse effect.The bone loss around the glenoid could have been a contributing factor to the migration of the glenoid component.However, the series of events could not be confirmed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19729001
Report Number1038671-2024-02375
Device Sequence Number8275415
Product Code KWS
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue Number314-13-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale